MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537180
Medical Device Problem Codes Unsealed Device Packaging (1444); Tear, Rip or Hole in Device Packaging (2385); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2018 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that two advanix pancreatic stents were received by an account with a hole in the device packaging.This caused the sterility of the device to become compromised.There was no patient or procedure involved at the time this incident was noticed, and the device was never opened or used by the account.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to on (b)(6) 2018 as no event date was reported.Block f10; h6: device code of 1444 captures the reported event of seal compromised.Block h10: product analysis: a visual evaluation of the returned advanix pancreatic was performed.The device returned in its original pouch completely sealed, the pouch did not present holes or cuts that could compromise sterility; however, brown dust was found in the corners of the pouch (on the outer side of the seal); consequently, not confirming the reported complaint.Based on the product analysis, it was confirmed that the pouch and components are free of foreign material.During the manufacturing inspection, it was detected the damage found in the pouch.However, it is most likely that handling and manipulation of the device during shipping/storage could have contributed with the encountered brown dust issue, since, this condition indicates that likely the device was incorrectly transported or storage in the field, therefore, the most probable conclusion code for the encountered issue will be documented as cause traced to transport/storage since problems traced to the inappropriate transport or storage of the device.Therefore the most probable root cause for this event is no problem detected', since the device complaint or problem cannot be confirmed.Dhr review was performed and no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8800057
Report Number3005099803-2019-03659
Device Sequence Number14230395
Product Code FGE
UDI-Device Identifier08714729856658
UDI-Public08714729856658
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2019
Device Model NumberM00537180
Device Catalogue Number3718
Device Lot Number0022026852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1